Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Greenish vaginal discharge after taking depo shot. What is causing this?

Hi I am 23 and I m on the depo shot. For the past two weeks I ve been discharging a light green mucous like color discharge . Sometimes it ll stop and I ll spot and then I ll go back to discharging today I started to discharge a brownish color. I don t know what to think of it. I m supposed to be getting my next shot within the next two weeks or so. What can it be?
Asked On : Thu, 3 Jan 2013
Answers:  1 Views:  159
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
The depo shot is a harmone, which can produce excessive vaginal discharge as a common side effect. However this becomes a disease, if it is infected.

If it is infected then the discharge would increase, have a smell, soreness, itching around the vagina.
Any sudden change to your discharge may indicate a vaginal infection. but obvious warning signs of infection are:
>a change in colour or consistency
>a sudden bad smell
>an unusually large amount of discharge
>another symptom alongside the discharge, such as itching outside your vagina or pain in your pelvis or tummy
>unexpected bleeding from the vagina

Green, yellow or frothy discharge, is commonly caused by Trichomoniasis is a common STI caused by a tiny parasite. It can make your vaginal discharge frothy, yellow or green. You may have a lot of discharge, which may also have an unpleasant fishy smell. Other possible symptoms are soreness, swelling and itching around the vagina, and pain when passing urine.

It can be easily diagnosed with a vaginal smear examination, please remember, treatment is directed to the couple.

So get a test done and have it treated. The next shot of the depot, may be taken, after the examinatiion.

Answered: Sat, 23 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor